MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; PULMONIC VALVE, PROSTHESIS, PERCUTANEOUSY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; PULMONIC VALVE, PROSTHESIS, PERCUTANEOUSY DELIVERED
Model Number 9600LDS23A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is in progress.A supplemental report will be submitted upon completion.This is one of two manufacturer reports being submitted for this case.Please reference related manufacturer report no: 2015691-2021-05051.
 
Event or Problem Description
Edwards received notification from a field clinical specialist that during a pulmonic tavr in a previous surgical valve, two 9600tfx sapien 3 23 mm valves were implanted.As reported, the first valve was deployed was post dilated with a 20 mm atlas balloon.This caused a 'flail' leaflet.The leaflet looked torn.A second valve 9600tfx sapien 3 23 mm valve was required and during deployment, the commander balloon ruptured causing the preexisting conduit to dehisced at the distal sutures the patient was taken to surgery to repair.Patient is stable and recovering in icu.
 
Additional Manufacturer Narrative
The device was not returned for evaluation, therefore a no product return engineering evaluation was performed.The device history record (dhr) was reviewed and the work orders did not reveal any manufacturing nonconformance issues that would have contributed to the complaint event.A lot history review was performed and revealed no other complaints relating to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The complaint balloon burst was unable to be confirmed as neither the device nor applicable imagery was returned.Due to the unavailability of the device, engineering was unable to perform any visual, functional, or dimensional analysis.Therefore, a manufacturing non-conformance was unable to be determined during the evaluation.Additionally, a review of the lot history, dhr and manufacturing mitigations did not provide any indication that a manufacturing non-conformance would have contributed to the complaint.A review of the ifu and training manuals revealed no deficiencies.As reported, 'during deployment, the commander balloon ruptured causing the preexisting conduit to dehisced'.Per case notes, an extra volume of '+1ml' was added do the balloon prior to the inflation.The prescribed nominal inflation volume is provided in the ifu as 17ml.Adding additional volume can lead to balloon overinflating.Subjecting the balloon to pressures high enough to cause the balloon to burst may have led to the reported complaint event.However, due to no device return, a definite root cause was unable to be determined.Available information suggests that procedural factors (over-inflation) may have contributed to the reported event.Since no product non-conformances, labeling or ifu/training manual deficiencies were identified, neither corrective/preventative actions nor product risk assessment (pra) are required at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
An administrative review of 3500a forms posted on the maude database showed this manufacturer report was submitted with the incorrect common device name, product code, and pma number.A correction to fields d2 and g4 is being submitted in this supplemental report.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
PULMONIC VALVE, PROSTHESIS, PERCUTANEOUSY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key12436121
Report Number2015691-2021-05052
Device Sequence Number3939708
Product Code NPV
UDI-Device Identifier00690103193947
UDI-Public(01)00690103193947(17)230225(10)63675102
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2023
Device Model Number9600LDS23A
Device Catalogue NumberN/A
Device Lot Number63675102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer10/14/2021
11/29/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/14/2021
12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale